Harvard Health Letter

What to do when medication makes you constipated

Antidepressants and opioids are common offenders. Itís frustrating when you feel the urge to move your bowels but canít seem to go. Before blaming your diet, consider whether medication side effects are causing your constipation. Possible suspects Many medications can contribute to constipation, including the following: Antidepressants, such as the selective serotonin reuptake inhibitor fluoxetine (Prozac) or tricyclic antidepressants such as amitriptyline (Elavil). ďA lot of antidepressants that treat…

To continue reading this article you must be registered.

Get Licensed Content to Harvard Health

If you are interested in licensing content from Harvard Health Publications, please contact us using our online form. Our licensing and business development professionals will help you leverage consumer health content from Harvard Medical School as a clear differentiator in helping achieve your business goals.

Contact Us

Customer Log In